MAUDE Adverse Event Report: GYRUS ACMI, INC HALO PKS CUTTING FORCEPS,5MM/33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC HALO PKS CUTTING FORCEPS,5MM/33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number HACF0533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "vaginal natural orifice transvaginal endoscopic surgery (vnotes) surgical staging for endometrial carcinoma: the feasibility of an innovative approach".Literature summary: the aim of this single center, retrospective, longitudinal study of prospectively registered patients was to describe the experience of staging surgery for early-stage endometrial carcinoma in 15 women who underwent vnotes total hysterectomy with bilateral salpingo-oophorectomy and sentinel lymph node biopsy/pelvic lymph node dissection.The primary outcomes assessed were the mean operation time, the average blood loss and bmi of patients, the number of sln biopsied, and the histopathological positivity and extent of tumor invasion.The average operative time was 231.4 min (sd 41.0) with the mean estimated blood loss of 122.0 ml (sd 104.4).There was one case with the surgical complication of bladder injury requiring conversion to conventional laparoscopy.Type of adverse events/number of patients bladder perforation(1).Since the literature described "pks cutting forceps", we selected "hacf0533" as a representative product.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.B3: literature article published in march 2022 (specific date not provided).The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
HALO PKS CUTTING FORCEPS,5MM/33CM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
800 west park drive
westborough, MA 01581
4848965250
MDR Report Key14634268
Report Number3003790304-2022-00095
Device Sequence Number20328720
Product Code GEI
UDI-Device Identifier00821925036390
UDI-Public00821925036390
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K100896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHACF0533
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale